Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 34, NWS Corpus Christi, TX

April 9, 2021

NWS Corpus Christi, TX issued this small craft advisory at Apr 9, 2021, 1:48 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2021, 1:48 PM CDT (18:48 UTC)
Expired
Apr 9, 2021, 10:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

859 
WHUS74 KCRP 091848
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
148 PM CDT Fri Apr 9 2021

GMZ250-255-270-275-100300-
/O.NEW.KCRP.SC.Y.0034.210409T1848Z-210410T0300Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
148 PM CDT Fri Apr 9 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South to southeast winds 20 to 25 knots. Seas 4 to 6 ft.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 12:09 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 9, 12:09 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1209 PM CDT Fri Apr 9 2021

.AVIATION...

VFR conditions prevail for ALI and sites west, with MVFR over the
eastern portion of the area. Ceilings at CRP will lift this
afternoon with VFR conditions expected. South southeast winds will
increase over South Texas this afternoon, with gusts 20 to 25
knots expected. A cold front will cross from northwest to
southeast late tonight/early Saturday morning, resulting in a wind
shift from the south to the north northeast. All sites, except
VCT, will only experience brief MVFR conditions with the passage
of the cold front. VCT will maintain MVFR conditions through the
period, with brief IFR/LIFR conditions expected along the front.

&&

.PREV DISCUSSION... /Issued 647 AM CDT Fri Apr 9 2021/

AVIATION...

Predominate MVFR ceilings/visibilities early this morning.
By mid/late morning, continue to expect light/moderate west wind
and VFR conditions near the Rio Grande, and predominately MVFR
ceilings and south weak/moderate wind over the remainder of the
region. During the afternoon, expect predominate VFR conditions,
except MVFR ceilings over the Victoria Crossroads. During the
evening/early tonight, expect weak/moderate south wind and a
transition to MVFR/IFR/LIFR ceilings over the Coastal Plains.
A cold front is expected to enter South Texas beginning 08-09z
Saturday, with MVFR conditions after frontal passage.

PREV DISCUSSION... /Issued 428 AM CDT Fri Apr 9 2021/

SHORT TERM (Today through Saturday)...

Upper level disturbances are expected to move across TX/SRN
Plains today through early Saturday. A dry line is expected to
enter the CWA then stall near the longitude of ALI this afternoon
(and contribute to hot temperatures over the WRN CWA), then
retreat during the evening/early tonight. Although PWAT values are
expected to be above normal in advance of the dry line, strong
CIN will preclude any convective development. As the foregoing
upper disturbances continue to travel EWD, a cold front is
expected to move across the CWA early Saturday morning. Drier
conditions aloft are expected this evening/tonight owing to
subsidence behind the southern upper disturbance, contributing to
below normal PWAT values in advance of the cold front. Thus, no
significant precipitation expected along the front. Elevated fire
danger conditions may occur over portions of South Texas Saturday
due to expected wind/relative humidity values after fropa. Only
slightly cooler Saturday.

LONG TERM (Saturday Night through Thursday)...

After this week's hot temperatures, a welcome cooldown is on tap as
well as possibly scattered showers and some isolated thunderstorms
but first let's take a look at the interesting pattern setup heading
into next week.

The long term starts out with a ridge over the Pacific NW and
another one over the Atlantic with quasi zonal flow over the Central
CONUS. An H5 low over the Great Lakes region will be followed by
another low dropping out of Western Canada and moving over the same
area by early next week. Meanwhile, a third Low on the leeside of a
Pacific NW amplified ridge, slides south over the Great Basin where
it stalls due to a High developing over the Northeastern Pacific.
This will create a Rex blocking pattern by mid-week next week and as
a result, this will keep our area under zonal flow for a majority of
the long term. This zonal pattern will advect upper level moisture
into the area from Mexico beginning Sunday.

In addition, onshore flow will increase low level moisture early
next week just in time for the arrival of Tuesday's cold front.  The
front approaches S. TX Tuesday morning and then stalls over our CWA.
Have kept isolated thunderstorms in the forecast despite dry mid
levels for Tuesday into Friday. Another cold front is expected
Wednesday night/early Thursday but also stalls out which is not
surprising giving the upper air pattern.

A shortwave will traverse eastward across the area Friday and will
be accompanied by another round of upper level moisture which will
help to erode the cap and could enhance any storms that form.
Thunderstorm development will still require a primary forcing
mechanism which could be provided by the seabreeze. How far inland
the seabreeze gets depends on how easterly the winds are and current
consensus suggests that winds are expected to be out of the east-
northeast.

MARINE...

Patchy fog over the bays/nearshore coastal waters early this
morning not meeting Dense Fog Advisory criteria. Will monitor for
possible cancellation of the Advisory. Generally moderate onshore
flow expected today, becoming weak to moderate tonight as a cold
front approaches South Texas. Patchy advection fog may occur over
the bays/nearshore waters 03-12z Saturday. The front is expected
to move offshore early Saturday and result in weak to moderate
offshore flow. Weak to moderate easterly flow on Sunday will
become more southeasterly as we head into early next week. A cold
front will stall across the region Tuesday followed by another
front Wednesday evening that also stalls. Weak to moderate flow
will vary from the northeast to the southeast at times. Chances
for showers and thunderstorms will increase as the fronts
influence the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    67  85  61  83  68  /  10   0   0   0   0
Victoria          65  83  56  86  64  /  10   0   0   0   0
Laredo            67  91  63  93  69  /   0   0   0   0   0
Alice             66  89  59  90  66  /   0   0   0   0   0
Rockport          67  83  64  80  69  /  10   0   0   0   0
Cotulla           66  90  59  95  68  /   0   0   0   0   0
Kingsville        66  87  61  87  67  /   0   0   0   0   0
Navy Corpus       68  80  66  77  69  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Apr 9, 6:34 AM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
634 AM CDT Fri Apr 9 2021

TXZ229>234-239>247-342>347-442-443-447-101145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
634 AM CDT Fri Apr 9 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
634 AM CDT Fri Apr 9 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/BF

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.